Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 5, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 1, 2008, 2:19 PM MST. It took effect at Mar 2, 2008, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 2:19 PM MST (21:19 UTC)
- In effect from
- Mar 2, 2008, 12:00 PM MST
- Expired
- Mar 2, 2008, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 012119 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 219 PM MST SAT MAR 1 2008 .A POTENT COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION SUNDAY AFTERNOON...BRINGING WITH IT STRONG GUSTY WINDS AND SOME BLOWING DUST. AZZ030-035-020530- /O.NEW.KTWC.WI.Y.0005.080302T1900Z-080303T0300Z/ UPPER GILA RIVER VALLEY-COCHISE COUNTY- 219 PM MST SAT MAR 1 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MST SUNDAY. WEST WINDS OF 25 TO 35 MPH ARE EXPECTED SUNDAY AFTERNOON AND EVENING...WITH GUSTS UP TO 45 MPH. THIS WILL CAUSE AREAS OF BLOWING DUST...ESPECIALLY NEAR WILLCOX PLAYA AND IN THE SAN SIMON VALLEY WHERE VISIBILITIES COULD BE RESTRICTED AT TIMES. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTDOOR OBJECTS. $$ PYTLAK
3 follow-up statements
000 WWUS75 KTWC 020951 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 251 AM MST SUN MAR 2 2008 .A POTENT COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION TODAY... BRINGING WITH IT STRONG GUSTY WINDS AND SOME BLOWING DUST. AZZ030-035-030300- /O.CON.KTWC.WI.Y.0005.080302T1900Z-080303T0300Z/ UPPER GILA RIVER VALLEY-COCHISE COUNTY- 251 AM MST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... WEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...WITH GUSTS UP TO 45 MPH. THIS WILL CAUSE AREAS OF BLOWING DUST...ESPECIALLY NEAR WILLCOX PLAYA AND IN THE SAN SIMON VALLEY WHERE VISIBILITIES COULD BE RESTRICTED AT TIMES. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTDOOR OBJECTS. $$
000 WWUS75 KTWC 021852 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1152 AM MST SUN MAR 2 2008 .A POTENT COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION TODAY... BRINGING WITH IT STRONG GUSTY WINDS AND SOME BLOWING DUST. AZZ030-035-030300- /O.CON.KTWC.WI.Y.0005.080302T1900Z-080303T0300Z/ UPPER GILA RIVER VALLEY-COCHISE COUNTY- 1152 AM MST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THESE GUSTY WINDS WILL PRODUCE AREAS OF BLOWING DUST...ESPECIALLY NEAR THE WILLCOX PLAYA AND IN THE SAN SIMON VALLEY WHERE VISIBILITIES COULD BE RESTRICTED AT TIMES. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTDOOR OBJECTS. $$
000 WWUS75 KTWC 030250 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 750 PM MST SUN MAR 2 2008 AZZ030-035-030400- /O.EXP.KTWC.WI.Y.0005.000000T0000Z-080303T0300Z/ UPPER GILA RIVER VALLEY-COCHISE COUNTY- 750 PM MST SUN MAR 2 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. AT 745 PM MST WINDS WERE FALLING BELOW ADVISORY LEVELS IN GRAHAM AND COCHISE COUNTY. EXPECT SOME WINDS TO REMAIN OVERNIGHT AND INTO MONDAY ACROSS SOUTHEAST ARIZONA...WITH SOME LOCATIONS MAINTAINING 15 TO 25 MPH WITH HIGHER GUSTS TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:10 PM MST, 9 minutes earlier.
Area forecast discussion, Mar 1, 2:10 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SAT MAR 1 2008 .SYNOPSIS...A COOLER AND BLUSTERY BEGINNING TO THE WEEK IS EXPECTED AS A LOW PRESSURE SYSTEM DROPS FROM THE PACIFIC NORTHWEST INTO NEW MEXICO...AND FORCES A RATHER STRONG COLD FRONT ACROSS ARIZONA. GUSTY WEST WINDS ARE EXPECTED AHEAD OF IT SUNDAY AFTERNOON AND EVENING... WITH GUSTY EAST WINDS BEHIND IT ON MONDAY. WEAK HIGH PRESSURE WILL MOVE ACROSS THE STATE TUESDAY AND WEDNESDAY BEFORE ANOTHER PACIFIC DISTURBANCE DROPS TOWARD THE SOUTHERN ROCKIES LATE IN THE WEEK. && .DISCUSSION...HOLD ONTO YOUR HATS. MARCH IS HERE AND WITH IT COMES OUR WINDIEST TIME OF YEAR. AS WE HAVE SEEN SO MANY TIMES THIS WINTER...THE NEXT IN A SERIES OF PACIFIC SYSTEMS HAS COME ONSHORE STRONGER...COLDER...FARTHER WEST AND A BIT SLOWER. PER PMDHMD...12Z MODELS HAVE CAUGHT ONTO THESE TRENDS...ALTHOUGH THEY MAY STILL NEED ONE MORE RUN TO FULLY GRASP THE 170M 500MB HEIGHT FALLS DIVING INTO THE GREAT BASIN. PREVIOUS SHIFTS SAW THIS COMING...SO ADJUSTMENTS IN THIS PACKAGE ARE MINOR. HOWEVER WITH A SLIGHTLY STRONGER FRONT AND THE ATTENDING JET MAX TRANSLATING THROUGH OUR E CWA SUN AFTERNOON INSTEAD OF NM...IT IS NOW LIKELY WE/LL TIP INTO ADVISORY CRITERIA WITH THE PEAK HEATING FRONTAL PASSAGE. THIS LINES UP NICELY WITH THE ADVISORY OUR NEIGHBORS TO THE EAST HAVE ALREADY ISSUED. SEE FIRE WEATHER SECTION BELOW. WIND CONCERNS CONTINUE INTO MON AS AN INVERSION LOWERS TO 7KFT AND A 1038MB SURFACE HIGH DEVELOPS OVER UT. GRADIENT ORIENTATION IS NOT WHAT WE TYPICALLY SEE WITH GAP WINDS... BUT NE-E IS STILL FAVORABLE FOR PLACES LIKE ARAVAIPA CANYON... REDINGTON PASS AND HIGHWAY 83. WE WOULD NOT BE SURPRISED IF PARTS OF TUCSON ACTUALLY SEE THEIR STRONGEST WINDS MON MORNING... ALTHOUGH AS IS TYPICAL WITH GAP WINDS...OTHER PARTS OF TUCSON MAY BE DEAD CALM AT THE SAME TIME. IT DOES NOT LOOK LIKE THE CRITICAL DEPTH WILL GET ANY LOWER THAN 7KFT...AND THE SURFACE HIGH WILL JUMP INTO THE PLAINS RATHER QUICKLY. THAT SHOULD KEEP US OUT OF ANY FURTHER WIND ADVISORY ISSUES. SINCE THE COLD ADVECTION WILL BE QUITE STRONG AND SHOULD PARTIALLY OFFSET THE DOWNSLOPING...WE MAY NOT SEE THE HUGE TEMP RANGES OR TEMP BUSTS WE SOMETIMES GET IN THESE SITUATIONS. WAS QUITE SURPRISED TO SEE THE 00Z OPERATIONAL GFS STAND FIRM ON ITS OVERPHASED SOLUTION FOR OUR DAY 4/5 SYSTEM...ESPECIALLY WITH OVER 30 CENTRAL PACIFIC DROPSONDES IN LAST NIGHT/S INITIALIZATIONS. WHILE THE OPERATIONAL GFS DID NOT RESPOND TO THE EXTRA DATA...THE NAEFS CERTAINLY DID WITH THE MEAN NOW AGREEING ALMOST COMPLETELY WITH THE ECMWF...AND THE SPREADS HINTING AT A TRACK PARALLELING THE PACIFIC COAST. WILL GO WITH THE ECMWF AND NAEFS MEAN GIVEN THAT OUR LONGWAVE PATTERN IS MORE SUPPORTIVE OF RETROGRESSION THAN DEAMPLIFICATION. EVEN IF THE NEXT SYSTEM DOES DROP TO OUR W...THE MADDEN JULIAN OSCILLATION IS CURRENTLY OUT OF PHASE AND WEAK WHICH REDUCES THE CHANCE THAT SUBTROPICAL MOISTURE WILL GET TAPPED. WILL STICK WITH THE INHERITED CLIMO POPS...BUT WILL EMPHASIZE MORE CLOUDS AND COOLING COMPARED TO THE MEX GUIDANCE. WILL BE CURIOUS TO SEE WHAT THE MODELS DO WHEN ANOTHER 30+ DROPS ARE MADE LATE THIS AFTERNOON OVER THE N PACIFIC. && .FIRE WEATHER...WINDS ARE EXPECTED TO INCREASE THROUGHOUT THE DAY ON SUNDAY...ESPECIALLY DURING THE AFTERNOON. THE MAIN AREA OF RED FLAG CONCERN WILL BE THE EASTERN PORTION OF ZONE 148 (COCHISE AND GRAHAM COUNTIES). HOWEVER...CURRENT THINKING IS THAT RED FLAG CONDITIONS WILL NOT BE WIDESPREAD OR LONG LIVED ENOUGH TO WARRANT A FIRE WEATHER WATCH OR RED FLAG WARNING DUE TO RELATIVE HUMIDITY VALUES REMAINING JUST ABOVE THE CRITICAL 15 PERCENT THRESHOLD. THIS MAY CHANGE DEPENDING ON ADDITIONAL MODEL RUNS AND A STILL EVOLVING WEATHER SITUATION. OFFICIALS AND CREWS IN THE FIELD SHOULD BE ON THE LOOKOUT FOR ANY UPDATES TO THE CURRENT FORECAST. FURTHERMORE... CAUTION SHOULD BE USED SUNDAY AND MONDAY DUE TO THE INCREASED WINDS. && .AVIATION...JUST A FEW HIGH CIRRUS CLOUDS THIS EVENING OVER EASTERN PORTIONS OF SOUTHEAST ARIZONA...WITH CLEAR CONDITIONS EXPECTED TONIGHT AND THEN HIGH CIRRUS CLOUDS AGAIN ON SUNDAY. TYPICAL DIURNAL WIND TRENDS ARE EXPECTED AREAWIDE TONIGHT. GUSTY SOUTHWEST TO WEST WINDS ARE FORECASTED FROM THE MID MORNING HOURS ON SUNDAY INTO THE EARLY AFTERNOON HOURS. THE WINDS WILL THEN BECOMING MORE WEST TO NORTHWEST BY MID AFTERNOON SUNDAY...PERSISTING INTO THE EVENING HOURS. SUSTAINED WIND SPEEDS SUNDAY AFTERNOON WILL BE 14-24 KNOTS WITH SOME AFTERNOON AND EARLY EVENING GUSTS APPROACHING 35 KNOTS... ESPECIALLY OVER GRAHAM AND COCHISE COUNTIES. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ZONES 30/35 NOON-8PM SUN. PUBLIC...PYTLAK FIRE WEATHER/AVIATION...ZELL WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 1, 5:30 AM MST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 530 AM MST SAT MAR 1 2008 AZZ030-035-021400- UPPER GILA RIVER VALLEY-COCHISE COUNTY- 530 AM MST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE TROUGH OVER THE PACIFIC NORTHWEST AND THE ASSOCIATED COLD FRONT MAKE THEIR WAY TOWARD THE DESERT SOUTHWEST...THE WINDS WILL INCREASE ON SUNDAY. MAIN AREAS FOR RED FLAG CONCERNS WILL BE EASTERN COCHISE AND SOUTHERN GRAHAM COUNTIES. HOWEVER...RED FLAG CONDITIONS SEEM TO ARISE ONLY IN A SMALL WINDOW...LATE SUNDAY AFTERNOON BETWEEN 3 AND 7 PM MST. CURRENT THINKING IS THAT WHILE RED FLAG CONDITIONS WILL BE PRESENT IN SOME AREAS...NOT THINKING THEY WILL BE WIDESPREAD OR LONG LIVED ENOUGH TO WARRANT FIRE WEATHER WATCH OR RED FLAG WARNING AT THIS TIME. HOWEVER...THIS MAY CHANGE DEPENDING ON FUTURE MODEL RUNS. REGARDLESS...CAUTION SHOULD BE USED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.